Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 8, 2008, 6:11 AM MST for Coconino County, Yavapai County, Arizona. It took effect at Apr 8, 2008, 1:00 PM MST. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2008, 6:11 AM MST (13:11 UTC)
- In effect from
- Apr 8, 2008, 1:00 PM MST
- Expired
- Apr 8, 2008, 2:41 PM MST
- In force
- 101 min
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3167 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 081311 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 611 AM MST TUE APR 8 2008 AZZ106>108-137-138-082115- /O.NEW.KFGZ.FW.W.0003.080408T2000Z-080409T0200Z/ GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)- 611 AM MST TUE APR 8 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING. A TROUGH OF LOW PRESSURE WILL PASS THROUGH THE REGION AGAIN TODAY. BY LATE MORNING...SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO AROUND 30 MPH ARE EXPECTED...INCREASING TO 20 TO 25 MPH WITH GUSTS NEAR 40 MPH BY THIS AFTERNOON. RELATIVE HUMIDITY VALUES ARE ALSO EXPECTED TO FALL BELOW 15 PERCENT DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$
1 follow-up statement
000 WWUS85 KFGZ 082141 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 241 PM MST TUE APR 8 2008 AZZ106>108-137-138-082245- /O.CAN.KFGZ.FW.W.0003.000000T0000Z-080409T0200Z/ GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)- 241 PM MST TUE APR 8 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES AND WIND SPEEDS REMAIN CLOSE TO RED FLAG CRITERIA ACROSS WEST CENTRAL ARIZONA...HOWEVER INCREASING RELATIVE HUMIDITIES ARE EXPECTED AS CLOUD COVER MOVES ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 8, 3:35 AM MST, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 8, 3:35 AM MST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 335 AM MST TUE APR 08 2008 .SYNOPSIS...EXPECT SEASONABLE TEMPERATURES ALONG WITH BREEZY TO WINDY AFTERNOON CONDITIONS AGAIN TODAY. FOR WEDNESDAY AND THURSDAY...A STORM SYSTEM WILL BRING INCREASING CLOUDS AND COOLER TEMPERATURES TO THE REGION...ALONG WITH A CHANCE OF LIGHT RAIN AND SNOW SHOWERS. A RETURN TO MORE TRANQUIL AND WARMER WEATHER IS FORECAST BY FRIDAY...AND INTO THE COMING WEEKEND. && .DISCUSSION...TEMPS WILL REMAIN NEAR SEASONAL AVERAGES AND ANOTHER BREEZY TO WINDY AFTERNOON WILL BE IN STORE TODAY...IN ADVANCE OF AN APPROACHING LOW PRESSURE DISTURBANCE THAT WILL EFFECT THE NORTHLAND THROUGH EARLY THURSDAY. BY WEDNESDAY...WHEN THIS SYSTEM BEGINS ITS JOURNEY ACROSS ARIZONA...WE CAN EXPECT AFTERNOON TEMPS TO COOL SEVERAL DEGREES...WINDY CONDITIONS TO CONTINUE...AND CHANCES FOR PRECIPITATION TO DEVELOP. STRONG HIGH PRESSURE AND DRY CONDITIONS ARE THEN LIKELY TO FILL IN BEHIND THIS FEATURE BY LATE FRIDAY AND INTO EARLY NEXT WEEK. MAXIMUM TEMPERATURE READINGS THIS WEEKEND WILL LIKELY CLIMB TO IN EXCESS OF 5+ DEGREES OVER AVERAGE VALUES. && .AVIATION...FOR THE 12Z PACKAGE...EXPECT VFR CONDITIONS THROUGH THIS FORECAST PERIOD. SOUTHWEST WINDS OF 15 TO 25 KTS WITH GUSTS TO 35 KTS WILL RE-DEVELOP THIS AFTERNOON AND CONTINUE THROUGH AROUND 02-03Z AND THEN DECREASE TO 10 TO 20 MPH OVER THE HIGHER ELEVATION AREAS ABOVE 5500 FEET. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FWFFGZ FOR FURTHER DISCUSSION OF DAYS 1 AND 2. FOR THURSDAY MORNING...AN AREA OF LOW PRESSURE WILL BE MOVING ACROSS THE CENTRAL ROCKIES...BRINGING BREEZY TO WINDY CONDITIONS AND A SLIGHT CHANCE TO CHANCE OF SHOWERS MAINLY FOR AREAS EAST OF FLAGSTAFF. THE BEST CHANCE OF PRECIPITATION WILL BE OVER THE NORTHEAST. COLDER NORTHWESTERLY FLOW AND HIGHER RH VALUES SHOULD LIMIT THE RISK OF CRITICAL FIRE WEATHER CONDITIONS TO PORTIONS OF THE LITTLE COLORADO RIVER VALLEY IN EXTREME SOUTHEAST COCONINO COUNTY...AND NAVAJO AND APACHE COUNTIES THURSDAY AFTERNOON. BY FRIDAY...A WEAKENING YET DRY NORTHEAST FLOW WILL PROMOTE SOME BREEZY CONDITIONS DURING THE EARLY AFTERNOON. HOWEVER...WINDS WILL WEAKEN QUICKLY BY LATE AFTERNOON EARLY EVENING. RH VALUES WILL BE IN THE TEENS AND THE WINDS ARE FORECAST TO BE WEAKENING POSING NO THREATS OR CONCERNS...WITH A LOW PROBABILITY OF CRITICAL FIRE WEATHER CONDITIONS ACROSS THE REGION. SATURDAY AND SUNDAY ...HIGH PRESSURE IS ANTICIPATED TO BUILD OVER THE DISTRICT WITH ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS DEVELOPING. MUCH ABOVE NORMAL TEMPERATURES ARE FORECAST BY SUNDAY INTO MONDAY. WIND SPEEDS WILL BE DOWN AS WELL. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.............KD AVIATION/FIRE WX...TC VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 7, 9:40 PM MST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 PM MST MON APR 7 2008 AZZ009>014-039-040-080450- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 940 PM MST MON APR 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA AND NORTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.